Alert archive / Missouri / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 36, NWS Paducah, KY

April 13, 2018Carter County, Ripley County, Missouri

NWS Paducah, KY issued this severe thunderstorm warning at Apr 13, 2018, 10:13 PM CDT for Carter County, Ripley County, Missouri. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 13, 2018, 10:13 PM CDT (03:13 UTC)
Expired
Apr 13, 2018, 10:45 PM CDT
In force
32 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Carter County, MO, Ripley County, MO

The radar

The Memphis radar (KNQA), 187 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 13, 5:27 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 3.2 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2018-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1321 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2018-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 449 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1321 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
505 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
449 m²/s²
0-3 km storm-relative helicity
495 m²/s²
Significant tornado parameter
3.4
Supercell composite
17.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 7:12 PM CDT, 3 hours 1 minute earlier.

Area forecast discussion, Apr 13, 7:12 PM CDT, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service Paducah KY
712 PM CDT Fri Apr 13 2018

UPDATE...
issued at 712 PM CDT Fri Apr 13 2018

Updated avaition discussion.

&&

.SHORT TERM...(Tonight through Sunday night)
Issued at 230 PM CDT Fri Apr 13 2018

Diurnal destabilization has been tempered by cloud cover, so
little in the way of storms well out in advance of the primary
system. Watches are posted in relation to it, to our southwest,
running thru 03Z, which looks to be the tag line for tonight's
potential. We will see how it all comes together heading into the
night time hours, but at this writing, the models are supportive
of the elements coming together into a squall line over
Arkansas/western MO, and translating eastward toward the
Mississippi river this evening. The best severe threat (for us) will
be clipping our southern counties, with damaging winds still
looking to be the primary severe weather hazard. Forecast rainfall
with this first round looks to be in the 1 to 2 inch range,
mainly south and west, with another 1 to possible 2 inches
translated further east (lesser amounts west of the Lakes) for
Sat-Sat night, for areal storm totals of 1 to 3 inches. These
aforementioned hazards continue to be highlighted via the ESF/HWO.

The warmer air pre system that has arrived will stick around for
the start of the weekend, before cooling behind the first round,
particularly Sat night-Sunday, under the occluding Low. Lingering
clouds/pcpn cannot be ruled out so long as this Low is in the
vicinity, which it will be thru the remainder of the short term
forecast period.

.LONG TERM...(Monday through Friday)
Issued at 230 PM CDT Fri Apr 13 2018

Models are in pretty good agreement for next week.  High pressure
will drift across the middle and lower Mississippi valley Monday
into Tuesday, becoming centered over Florida by 00z Wednesday.  Dry
and cool conditions are expected Monday.  A warm front will lift
north across the region on Tuesday, and a return of south winds will
trigger a significant warm up.  Models then drag a mostly dry cold
front across the PAH forecast area on Wednesday. GFS and ECMWF
indicate a few blips of QPF in our eastern counties with its
passage, but for now we will keep the forecast dry.  Dry conditions
are expected for the end of the week, with temperatures dropping
back to a few degrees below normal.

&&

.AVIATION...
Issued at 712 PM CDT Fri Apr 13 2018

Robust southerly winds will continue throughout the 24 hour TAF
period as a surface low traverses the upper Midwest, and a cold
front approaches our region. The other story will be the shower and
tstm activity moving in from the south tonight. Through the evening
hours, some temporary vsby restrictions and lowering of cloud bases
in tstm cells appear likely west of the MS River. In the overnight
hours, the rest of the region should receive much the same, but with
perhaps a little less intensity. At this time, VFR/MVFR conditions
are forecast with the convection, but brief reductions to IFR are
possible. During the day Sat, as coverage of showers and tstms wanes
over the rest of the region, there could be a flare-up of showers in
the late afternoon over the Pennyrile region of KY, just ahead of
the approaching wind shift.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.

&&

AVIATION...DB
Hazardous weather outlook, Apr 13, 2:53 PM CDT, 7 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
253 PM CDT Fri Apr 13 2018

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-141000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
253 PM CDT Fri Apr 13 2018

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...This Afternoon and Tonight

There is a chance of thunderstorms. The chance includes a risk of
severe storms, mainly across southeast Missouri this evening,
into the overnight hours. The primary severe weather related
hazard is damaging winds. Large hail and tornadoes cannot be ruled
out. Locally heavy rainfall is also expected. Refer to the
Hydrologic Outlook for details on the heavy rain hazard.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Another chance of thunderstorms, including a risk of severe
weather, is forecast Saturday. The best chance will be during the
peak heating ours of the afternoon and evening, mainly east of
the Mississippi river. Another round of heavy rainfall is
forecast, for storm total amounts in the 1 to 3 inch range. Refer
to the Hydrologic Outlook for additional details on the heavy rain
hazard.

.SPOTTER INFORMATION STATEMENT...

Spotters should monitor forecasts and updates to stay abreast of
the latest developments.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 10:00 AM CDTRiver Flood WarningPAHWayne26 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.